Weight Gain On Meds
Nov 2, 2010
I need some advice as this is really starting to depress me, and I don't know what else to do in order to deal with it.
I have been HIV+ for a number of years and initially started Combivir and Sustiva, after 3 years on these meds and many problems with IBS symptoms my weight was 11st 10lbs when my doctor recommended changing to Atripla which had less IBS symptoms and was only 1 tablet a day.
So on the advice of the doctor, and to get the IBS problems under control I changed - however nearly 2 years later I have noticed that I have put on about 22lbs which seems to of focused around my gut and face. I am 6ft 2 inches, male, and currently weigh 191 lbs and I am really worried my weight is just keep increasing no matter what i am doing.
I started intense exercise a month ago, for 1hr a day 3 times a week which includes sessions of running, yoga, sit ups press ups squats etc working my hole body - i have noticed i am developing muscle in my legs which i never had which is great as they used to be really thin but need to trim off a few pounds so my BMI is around 21 instead of approaching 23 which is now.
Is it my tablets that are causing the issues with weight gain or what? I dont want to end up fat when I really am trying to keep it under control.
On the advice of the doctor I started
Response from Mr. Vergel
The good news that at a BMI of 23, you are not considered overweight.
Are you eating more? You did not mention this.
Make sure that exercise makes you sweat for at least 20 minutes to increase your body temperature for fat loss.
Are you taking anything else for your IBS that may be making your metabolism different?
Some people gain weight on HIV meds, but it usually is during the first year of treatment. But you say you switched to Atripla (not sure what you were taking before).
Have your doctor send you to a HIV savvy dietitian also to ensure that you are following a good diet. Avoid soft drinks (even diet ones), eat more fruits and vegetables, fiber, fish, lean meats, and nuts.
I wish I could help you more, but your email lacks a lot of important information.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Can Herpes Cause Diarrhea?
- Can You Donate Blood If You Have An Std?
- Does Amoxicillin Cure Chlamydia?
- 3rd Generation Elisa Detect Any Subtypes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.